Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 274, NWS North Platte, NE

August 13, 20154 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2015, 7:41 PM CDT for 4 counties in Nebraska. It was in force for 49 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2015, 7:41 PM CDT (00:41 UTC)
Expired
Aug 13, 2015, 8:30 PM CDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Custer County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 7:56 PM CDTHAIL 215 N North Platte, NE
Aug 13, 8:25 PM CDTTSTM WND GST 65North Platte, NE
Aug 13, 8:26 PM CDTTSTM WND GST 60North Platte, NE
Aug 13, 8:27 PM CDTHAIL 1.753 Ene North Platte, NEGOLF BALL SIZE HAIL MEASURED AT THE NWS OFFICE.
Aug 13, 8:28 PM CDTTSTM WND GST 607 N North Platte, NE
Aug 13, 8:28 PM CDTHAIL 1.57 N North Platte, NE
Aug 13, 8:29 PM CDTTSTM WND GST 70S North Platte, NE
Aug 13, 8:29 PM CDTHAIL 1.75S North Platte, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 5:42 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1661 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1822 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.2
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WUUS53 KLBF 140041
SVRLBF
NEC041-111-113-117-140130-
/O.NEW.KLBF.SV.W.0274.150814T0041Z-150814T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
741 PM CDT THU AUG 13 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN SOUTHWESTERN NEBRASKA...
  SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
  SOUTHERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
  SOUTHEASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 830 PM CDT

* AT 740 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES NORTH OF ARNOLD TO 6 MILES EAST OF GANDY TO
  7 MILES SOUTHWEST OF STAPLETON TO 6 MILES SOUTH OF TRYON...MOVING
  SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ETNA...LOGAN...BRADY...GANDY...MAXWELL...NORTH PLATTE...
  STAPLETON...NORTH PLATTE AIRPORT...HOAGLAND...KEITH...ARNOLD...
  BIRDWOOD...FINCHVILLE AND LAKE MALONEY STATE RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 92 BETWEEN MILE MARKERS 217 AND 254.
 HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 25.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 166 AND 199.
 HIGHWAY 83 BETWEEN MILE MARKERS 77 AND 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS WARNING REPLACES THE PREVIOUS WARNINGS FOR NORTHEASTERN 
LINCOLN...LOGAN AND NORTHWESTERN CUSTER COUNTY.

&&

LAT...LON 4107 10097 4153 10108 4148 10066 4151 10038
      4172 10027 4130 10003 4104 10016 4105 10022
      4101 10023 4099 10045
TIME...MOT...LOC 0040Z 336DEG 25KT 4160 10029 4147 10033 4142 10064
4146 10097

HAIL...1.00IN
WIND...60MPH
 
$$

BUTTLER
3 follow-up statements
627 
WWUS53 KLBF 140058
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM CDT THU AUG 13 2015

NEC041-111-113-117-140130-
/O.CON.KLBF.SV.W.0274.000000T0000Z-150814T0130Z/
LINCOLN NE-CUSTER NE-LOGAN NE-MCPHERSON NE-
758 PM CDT THU AUG 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN LINCOLN...SOUTHWESTERN CUSTER...SOUTHERN LOGAN AND
SOUTHEASTERN MCPHERSON COUNTIES...

AT 757 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES EAST OF GANDY TO NEAR ARNOLD TO 12 MILES
NORTH OF NORTH PLATTE AIRPORT TO 13 MILES SOUTHWEST OF RINGGOLD...
MOVING SOUTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 92 BETWEEN MILE MARKERS 217 AND 254.
 HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 25.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 166 AND 199.
 HIGHWAY 83 BETWEEN MILE MARKERS 77 AND 113.

LOCATIONS IMPACTED INCLUDE...
ETNA...LOGAN...BRADY...GANDY...MAXWELL...NORTH PLATTE...STAPLETON...
NORTH PLATTE AIRPORT...HOAGLAND...KEITH...ARNOLD...BIRDWOOD...
FINCHVILLE AND LAKE MALONEY STATE RECREATION AREA.

AT 755 PM CDT...2 INCH HAIL WAS REPORTED 15 MILES NORTH NORTHEAST OF 
NORTH PLATTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4107 10097 4153 10108 4148 10066 4151 10038
      4172 10027 4130 10003 4104 10016 4105 10022
      4101 10023 4099 10045
TIME...MOT...LOC 0057Z 337DEG 25KT 4150 10019 4139 10028 4130 10061
4136 10092

HAIL...1.75IN
WIND...60MPH
 
$$

BUTTLER
409 
WWUS53 KLBF 140108
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM CDT THU AUG 13 2015

NEC041-111-113-117-140130-
/O.CON.KLBF.SV.W.0274.000000T0000Z-150814T0130Z/
LINCOLN NE-CUSTER NE-LOGAN NE-MCPHERSON NE-
808 PM CDT THU AUG 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN LINCOLN...SOUTHWESTERN CUSTER...SOUTHERN LOGAN AND
SOUTHEASTERN MCPHERSON COUNTIES...

AT 808 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ARNOLD TO 15 MILES WEST OF CALLAWAY TO 7 MILES NORTH
OF MAXWELL TO 8 MILES NORTHWEST OF NORTH PLATTE...MOVING SOUTH AT 30
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 92 BETWEEN MILE MARKERS 217 AND 254.
 HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 25.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 166 AND 199.
 HIGHWAY 83 BETWEEN MILE MARKERS 77 AND 113.

LOCATIONS IMPACTED INCLUDE...
ETNA...LOGAN...BRADY...GANDY...MAXWELL...NORTH PLATTE...STAPLETON...
NORTH PLATTE AIRPORT...HOAGLAND...KEITH...ARNOLD...BIRDWOOD...
FINCHVILLE AND LAKE MALONEY STATE RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4107 10097 4153 10108 4148 10066 4151 10038
      4172 10027 4130 10003 4104 10016 4105 10022
      4101 10023 4099 10045
TIME...MOT...LOC 0108Z 337DEG 27KT 4141 10018 4128 10022 4118 10054
4124 10087

HAIL...1.75IN
WIND...60MPH
 
$$

BUTTLER
605 
WWUS53 KLBF 140115
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
815 PM CDT THU AUG 13 2015

NEC041-111-113-117-140130-
/O.CON.KLBF.SV.W.0274.000000T0000Z-150814T0130Z/
LINCOLN NE-CUSTER NE-LOGAN NE-MCPHERSON NE-
815 PM CDT THU AUG 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN LINCOLN...SOUTHWESTERN CUSTER...SOUTHERN LOGAN AND
SOUTHEASTERN MCPHERSON COUNTIES...

AT 814 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ARNOLD TO 16 MILES WEST OF CALLAWAY TO NEAR
MAXWELL TO NEAR NORTH PLATTE...MOVING SOUTH AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 92 BETWEEN MILE MARKERS 217 AND 254.
 HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 25.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 166 AND 199.
 HIGHWAY 83 BETWEEN MILE MARKERS 77 AND 113.

LOCATIONS IMPACTED INCLUDE...
ETNA...LOGAN...BRADY...GANDY...MAXWELL...NORTH PLATTE...STAPLETON...
NORTH PLATTE AIRPORT...HOAGLAND...KEITH...ARNOLD...BIRDWOOD...
FINCHVILLE AND LAKE MALONEY STATE RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4107 10097 4153 10108 4148 10066 4151 10038
      4172 10027 4130 10003 4104 10016 4105 10022
      4101 10023 4099 10045
TIME...MOT...LOC 0114Z 338DEG 29KT 4137 10012 4126 10024 4112 10051
4116 10084

HAIL...1.75IN
WIND...70MPH
 
$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:54 PM CDT, 47 minutes earlier.

Area forecast discussion, Aug 13, 6:54 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT THU AUG 13 2015

.SYNOPSIS...
ISSUED AT 305 PM CDT THU AUG 13 2015

HAND ANALYSIS OF THE 500MB LEVEL REVEALS A TYPICAL AUGUST PATTERN
ACROSS THE CENTRAL HIGH PLAINS. HIGH PRESSURE REMAINS ANCHORED
ACROSS THE DESERT SOUTHWEST...WITH RIDGING EXTENDING NORTH ACROSS
THE SPINE OF THE ROCKIES TOWARD THE PACIFIC NORTHWEST. A LONGWAVE
TROUGH IS ANALYZED OVER THE EASTERN THIRD OF THE CONUS WITH
ANOTHER TROUGH OFF THE WESTERN COAST. THE LARGEST HEIGHT RISES
OVER NORTH AMERICA WERE LOCATED NEAR THE TANANA BASIN...EXTENDING
EAST TO YUKON. HEIGHT FALLS OF 50DM WERE ANALYZED OVER EASTERN
HUDSON BAY. A BELT OF ENHANCED MID-LEVEL FLOW IS NOTED JUST TO
THE LEE OF THE CALIFORNIA LOW...WHICH NOSES NORTH ALONG THE PAC
NW COAST. SUBJECTIVE ANALYSIS OF THE SURFACE INDICATES A WEAK
TROUGH EXTENDING SOUTH FROM A LOW OVER CENTRAL SOUTH DAKOTA
ACROSS THE CENTRAL SANDHILLS AND SOUTHWEST NEBRASKA WITH HIGH
PRESSURE WELL OFF TO THE WEST. AS OF 16Z...WEAK CONVECTION
CONTINUES ACROSS THE INTERIOR OF SOUTH DAKOTA...BUT A FEW SHOWERS
HAVE DEVELOPED SOUTH NEAR MERRIMAN.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 305 PM CDT THU AUG 13 2015

FORECAST CHALLENGE IS POPS TONIGHT. SURFACE BOUNDARY EXTENDS FROM
NEAR VALENTINE SOUTHWEST TO THE HYANNIS AREA...THEN SOUTH TO THE
WEST OF HIGHWAY 61. THE SOUTHERLY WINDS HAVE ADVECTED MOISTURE
NORTH WHERE DEWPOINTS ARE INTO THE UPPER 60S TO LOWER 70S INTO
NORTH CENTRAL NEBRASKA AHEAD OF THE SURFACE TROUGH. CURRENT LAPS
SHOW CAPE VALUES AROUND 4000 J/KG NEAR THE THEDFORD AREA.
SATELLITE SHOWS CU FIELD INCREASING ACROSS THE NORTH WITH FINE
LINE EXTENDING SOUTH TO NEAR THE IMPERIAL AREA. THUNDERSTORM
INITIATION EXPECTED BY 4 PM CDT WITH THUNDERSTORMS ONGOING ALONG
AND EAST OF THE SURFACE BOUNDARIES THEN MOVE SOUTHEAST THIS
EVENING BY 14/00Z. SEVERE THUNDERSTORMS ARE POSSIBLE OVER PARTS
OF THE NORTH CENTRAL AND SOUTHWEST...WITH THE SEVERE IMPACTS OF
LARGE HAIL AND DAMAGING WINDS. THE SHORT TERM MODELS CREATES SOME
UNCERTAINTY IN AREAL EXTENT OF CONVECTION...WITH THE UPPER
SUPPORT MOVING EAST THIS EVENING SO THE NAM SOLUTION GENERALLY
FOLLOWED.

OVERNIGHT INTO FRIDAY THE UPPER RIDGE AXIS BUILDS EAST FOR QUIET
DAY. TONIGHT LOW TEMPERATURES IN THE 60S AND HIGH TEMPERATURES
FRIDAY MAINLY IN THE 90S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 305 PM CDT THU AUG 13 2015

UPPER LEVEL TROUGH WILL TRANSLATE EAST ACROSS THE PAC NW TOWARD
THE THE CENTRAL CANADIAN PRAIRIES THIS WEEKEND. THE WAVE WILL
BREAKDOWN THE UPPER RIDGE TO THE SOUTHWEST AND EVENTUALLY FORCE A
COLD FRONT ACROSS THE HIGH PLAINS. THE MODELS REMAIN FIXED ON A
SOLUTION WHERE AFTERNOON AND EVENING CONVECTION DEVELOPS
SATURDAY...WITH ADDITIONAL STORMS POSSIBLE INTO EARLY MONDAY AS
THE FRONT STALLS OVER THE REGION. DESTABILIZATION OF THE LOWER
TROPOSPHERE WILL OCCUR YIELDING UPWARDS TO 2000 J/KG OF SBCAPE.
SHEAR IS NOT OVERLY IMPRESSIVE...BUT WOULD MARGINALLY SUPPORT A
FEW ORGANIZED STORMS SATURDAY AFTERNOON AND EVENING. AN
INCREASING LLJ MAY ALLOW STORMS TO CONTINUE INTO THE OVERNIGHT.
SUNDAY SHEAR LOOKS A BIT MORE FAVORABLE...BUT INSTABILITY WILL BE
LESS OWING TO COOLER TEMPERATURES AND CLOUDS.

EARLY NEXT WEEK THE RIDGE AMPLIFIES NORTH ONCE AGAIN ACROSS THE
HIGH PLAINS IN RESPONSE TO A STRONG TROUGH DEEPENING OVER THE PAC
NW. THE TROUGH WILL EVENTUALLY PROCEED TO THE EAST...KEEPING THE
PATTERN UNSETTLED FOR THE PLAINS THROUGH LATE NEXT WEEK. THERE IS
CONSIDERABLE UNCERTAINTY ON HOW THE TROUGH WILL PLAY OUT. THE
ENSEMBLES ARE ALL OVER THE PLACE...THUS THE CR_BLENDED POP
FORECAST FOR NEXT WEEK WAS LEFT LARGELY AS IS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 654 PM CDT THU AUG 13 2015

THUNDERSTORMS OVER CENTRAL NEBRASKA ARE DRIFTING SOUTH THIS
EVENING. THEY MIGHT CLIP THE KLBF TERMINAL HOWEVER THE MOVEMENT
IS SOUTH/SOUTHEAST WHICH MAY KEEP THEM EAST OF THE TERMINAL.
INCLUDED A BRIEF VCSH AND TEMP OF GUSTY WINDS AND WILL MONITOR
FOR POSSIBLE NEAR TERM AMENDMENT. KVTN LOOKS TO BE NORTH OF THE
ACTIVITY AND WENT DRY FOR THE TAF...HOWEVER THEY COULD SEE SOME
GUSTY WINDS FROM AN OUTFLOW BOUNDARY.

OVERNIGHT THE THUNDERSTORMS SLIDE SOUTHEAST AND THE TERMINALS
SHOULD SEE SOME CLEARING AND LIGHT WINDS. THESE VFR CONDITIONS
CONTINUE FOR TOMORROW. WINDS DO PICK UP FOR THE AFTERNOON OUT OF
THE SOUTH...AROUND 10 KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...JACOBS
SHORT TERM...KECK
LONG TERM...JACOBS
AVIATION...MASEK
Hazardous weather outlook, Aug 13, 2:56 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT THU AUG 13 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-142000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
256 PM CDT THU AUG 13 2015 /156 PM MDT THU AUG 13 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS
PARTS OF THE NORTH CENTRAL AND SOUTHWEST NEBRASKA THROUGH THIS EVENING.
STORM ACTIVITY IS EXPECTED TO INITIATE ALONG AND EAST OF THE
SURFACE BOUNDARY EXTENDING FROM NEAR VALENTINE SOUTHWEST TO
HYANNIS AND SOUTH TO THE IMPERIAL AREA. STORMS WILL MOVE SOUTH TO
SOUTHEAST AT 10 TO 15 MPH. THIS SLOW MOTION COULD PRODUCE STORMS
CAPABLE OF LOCALLY HEAVY RAINFALL. THE SEVERE IMPACTS COULD
INCLUDE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH WEDNESDAY.
WINDS ALOFT WILL BE STRONG SUGGESTING THE POTENTIAL FOR SEVERE
WEATHER WITH STORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE. A FEW
SEVERE STORMS ARE POSSIBLE LATE SATURDAY...MAINLY NORTH OF
INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM CDT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Local storm report, Aug 13, 6:50 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT THU AUG 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             1 SE HI 83 MILE MARKER  41.86N 100.55W
08/13/2015  E0.88 INCH       THOMAS             NE   PUBLIC

            NICKLE SIZE HAIL WITH 50 MPH WINDS.

&&

JGOMEZ
Local storm report, Aug 13, 7:00 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT THU AUG 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     7 W THEDFORD            41.98N 100.71W
08/13/2015                   THOMAS             NE   TRAINED SPOTTER

            6 INCH DIAMETER TREES LIMBS DOWN OVER THE HIGHWAY ALONG
            WITH DIME SIZE HAIL.

&&

JGOMEZ
Local storm report, Aug 13, 7:10 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT THU AUG 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             5 NW HI 83 MILE MARKER  41.79N 100.58W
08/13/2015  E0.88 INCH       THOMAS             NE   PUBLIC

            NICKLE SIZE HAIL WITH 50 MPH.

&&

JGOMEZ
Local storm report, Aug 13, 7:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM CDT THU AUG 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     13 NNW STAPLETON        41.65N 100.61W
08/13/2015                   LOGAN              NE   PUBLIC

            ESTIMATED 60 MPH WIND GUST. NUMEROUS 6 TO 8 INCH LONG
            TREE BRANCHES DOWN AND PEA SIZE HAIL.

&&

JGOMEZ
Local storm report, Aug 13, 7:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM CDT THU AUG 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       19 S AINSWORTH          42.27N 99.86W
08/13/2015  E4.50 INCH       BROWN              NE   PUBLIC

            4.5 INCHES OF RAIN FELL WITHIN THE HOUR AS STORM PASSED
            OVER.

&&

JGOMEZ
Local storm report, Aug 13, 7:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM CDT THU AUG 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND GST     5 S THEDFORD            41.91N 100.57W
08/13/2015  E60.00 MPH       THOMAS             NE   PUBLIC

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:17 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan43 min
Aug 13, 7:24 PM CDTSevere Thunderstorm WarningLBFCuster, Logan51 min
Aug 13, 8:27 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln63 min
Aug 13, 8:53 PM CDTAreal Flood AdvisoryLBFLincoln3 hr
Aug 13, 9:08 PM CDTSpecial Weather StatementLBFLincoln67 min
Aug 13, 9:20 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln55 min
Aug 13, 10:14 PM CDTSevere Thunderstorm WarningLBFFrontier46 min
Aug 13, 10:31 PM CDTSpecial Weather StatementLBFHayes29 min
Aug 14, 3:42 PM CDTHeat AdvisoryLBFBlaine, Boyd, Brown, Cherry, Holt, Keya Paha and 2 more27 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.